Alert archive / Michigan / Frost Advisories in 2011

Frost Advisory 4, NWS Grand Rapids, MI

September 15, 201121 counties in Michigan

NWS Grand Rapids, MI issued this frost advisory at Sep 15, 2011, 4:15 AM EDT for 21 counties in Michigan. It took effect at Sep 16, 2011, 12:00 AM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Sep 15, 2011, 4:15 AM EDT (08:15 UTC)
In effect from
Sep 16, 2011, 12:00 AM EDT
Expired
Sep 16, 2011, 8:51 AM EDT
In force
9 hr
Issued by
NWS Grand Rapids, MI
All 21 counties

Allegan County, MI, Barry County, MI, Calhoun County, MI, Clare County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Lake County, MI, Mecosta County, MI, Montcalm County, MI, Muskegon County, MI, Newaygo County, MI, Osceola County, MI, Ottawa County, MI, Van Buren County, MI

The radar

The Grand Rapids radar (KGRR), 27 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 8.3 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2011-09-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2011-09-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
530 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

088 
WWUS73 KGRR 150815
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
415 AM EDT THU SEP 15 2011

MIZ038>040-044>046-051-052-057>059-066-067-073-074-151615-
/O.NEW.KGRR.FR.Y.0004.110916T0400Z-110916T1300Z/
LAKE-OSCEOLA-CLARE-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-GRATIOT-KENT-
IONIA-CLINTON-EATON-INGHAM-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...BALDWIN...REED CITY...CLARE...FREMONT...
BIG RAPIDS...MOUNT PLEASANT...GREENVILLE...ALMA...GRAND RAPIDS...
IONIA...ST. JOHNS...CHARLOTTE...LANSING...BATTLE CREEK...JACKSON
415 AM EDT THU SEP 15 2011

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
FRIDAY. 

IMPACTS...

 * TENDER VEGETATION COULD SUFFER FROST DAMAGE IF LEFT UNPROTECTED.

HAZARDOUS WEATHER...

 * TEMPERATURES ARE EXPECTED TO DROP INTO THE MID AND UPPER 30S
   LATE TONIGHT INLAND FROM LAKE MICHIGAN AND AWAY FROM THE LARGER CITIES.

 * CLOSER TO THE LAKE AND OVER FAR SOUTHWEST LOWER MICHIGAN
   TEMPERATURES ARE EXPECTED TO ONLY FALL TO AROUND 40 TONIGHT AND
   ANY FROST SHOULD REMAIN PATCHY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER
VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD
BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

JK
5 follow-up statements
668 
WWUS73 KGRR 151536
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1136 AM EDT THU SEP 15 2011

MIZ038>040-044>046-051-052-057>059-066-067-073-074-152345-
/O.CON.KGRR.FR.Y.0004.110916T0400Z-110916T1300Z/
LAKE-OSCEOLA-CLARE-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-GRATIOT-KENT-
IONIA-CLINTON-EATON-INGHAM-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...BALDWIN...REED CITY...CLARE...FREMONT...
BIG RAPIDS...MOUNT PLEASANT...GREENVILLE...ALMA...GRAND RAPIDS...
IONIA...ST. JOHNS...CHARLOTTE...LANSING...BATTLE CREEK...JACKSON
1136 AM EDT THU SEP 15 2011

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EDT FRIDAY...

IMPACTS...

 * TENDER VEGETATION COULD SUFFER FROST DAMAGE IF LEFT 
   UNPROTECTED.

HAZARDOUS WEATHER...

 * TEMPERATURES ARE EXPECTED TO DROP INTO THE 30S LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP 
   DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS 
   IN THE ADVISED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER 
   VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS 
   SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$
149 
WWUS73 KGRR 151843
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
243 PM EDT THU SEP 15 2011

MIZ038>040-044>046-160245-
/O.UPG.KGRR.FR.Y.0004.110916T0400Z-110916T1300Z/
/O.NEW.KGRR.FZ.W.0003.110916T0400Z-110916T1300Z/
LAKE-OSCEOLA-CLARE-NEWAYGO-MECOSTA-ISABELLA-
INCLUDING THE CITIES OF...BALDWIN...REED CITY...CLARE...FREMONT...
BIG RAPIDS...MOUNT PLEASANT
243 PM EDT THU SEP 15 2011

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
FRIDAY. THE FROST ADVISORY IS NO LONGER IN EFFECT. 

IMPACTS...

 * TENDER VEGETATION COULD BE DAMAGED OR KILLED IF NOT PROTECTED OR
   BROUGHT INDOORS TONIGHT.

HAZARDOUS WEATHER...

 * TEMPERATURES ARE FORECAST TO DROP TO 27 TO 32 DEGREES LATE
   TONIGHT. WIDESPREAD FROST CAN BE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
   FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL
   INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT
   TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS
   SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

MIZ037-043-160245-
/O.NEW.KGRR.FZ.W.0003.110916T0400Z-110916T1300Z/
MASON-OCEANA-
INCLUDING THE CITIES OF...LUDINGTON...HART
243 PM EDT THU SEP 15 2011

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
FRIDAY. 

IMPACTS...

 * TENDER VEGETATION COULD BE DAMAGED OR KILLED IF NOT PROTECTED
   OR BROUGHT INDOORS TONIGHT.

HAZARDOUS WEATHER...

 * TEMPERATURES ARE FORECAST TO DROP TO 27 TO 32 DEGREES LATE
   TONIGHT. WIDESPREAD FROST CAN BE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
   FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL
   INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT
   TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS
   SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

MIZ050-056-064-065-071-072-160245-
/O.EXA.KGRR.FR.Y.0004.110916T0400Z-110916T1300Z/
MUSKEGON-OTTAWA-ALLEGAN-BARRY-VAN BUREN-KALAMAZOO-
INCLUDING THE CITIES OF...MUSKEGON...JENISON...HOLLAND...
HASTINGS...SOUTH HAVEN...KALAMAZOO
243 PM EDT THU SEP 15 2011

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
FRIDAY. 

IMPACTS...

 * TENDER VEGETATION COULD SUFFER FROST DAMAGE IF NOT PROTECTED OR
   BROUGHT INDOORS TONIGHT.

HAZARDOUS WEATHER...

 * TEMPERATURES ARE FORECAST TO DROP INTO THE MID 30S LATE TONIGHT.
   AREAS OF FROST ARE LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP 
   DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS 
   IN THE ADVISED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER 
   VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS 
   SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. 

&&

$$

MIZ051-052-057>059-066-067-073-074-160245-
/O.CON.KGRR.FR.Y.0004.110916T0400Z-110916T1300Z/
MONTCALM-GRATIOT-KENT-IONIA-CLINTON-EATON-INGHAM-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...GREENVILLE...ALMA...GRAND RAPIDS...
IONIA...ST. JOHNS...CHARLOTTE...LANSING...BATTLE CREEK...JACKSON
243 PM EDT THU SEP 15 2011

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EDT FRIDAY...

IMPACTS...

 * TENDER VEGETATION COULD SUFFER FROST DAMAGE IF NOT PROTECTED OR
   BROUGHT INDOORS TONIGHT.

HAZARDOUS WEATHER...

 * TEMPERATURES ARE FORECAST TO DROP INTO THE MID 30S LATE TONIGHT.
   AREAS OF FROST ARE LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP 
   DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS 
   IN THE ADVISED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER 
   VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS 
   SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. 

&&

$$

MEADE
192 
WWUS73 KGRR 160224
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1024 PM EDT THU SEP 15 2011

MIZ037>040-043>046-161030-
/O.CON.KGRR.FZ.W.0003.110916T0400Z-110916T1300Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT
1024 PM EDT THU SEP 15 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT FRIDAY...

IMPACTS...

 * TENDER VEGETATION COULD BE DAMAGED OR KILLED IF NOT PROTECTED 
   OR BROUGHT INDOORS TONIGHT. 

HAZARDOUS WEATHER...

 * TEMPERATURES ARE FORECAST TO DROP TO 27 TO 35 DEGREES LATE
   TONIGHT. WIDESPREAD FROST CAN BE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE 
   FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL 
   INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR 
   PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY 
   LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM 
   THE COLD. 

&&

$$

MIZ050>052-056>059-064>067-071>074-161030-
/O.CON.KGRR.FR.Y.0004.110916T0400Z-110916T1300Z/
MUSKEGON-MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-
EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...MUSKEGON...GREENVILLE...ALMA...
JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...HOLLAND...HASTINGS...
CHARLOTTE...LANSING...SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...
JACKSON
1024 PM EDT THU SEP 15 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT FRIDAY...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT FRIDAY. 

IMPACTS...

 * TENDER VEGETATION COULD SUFFER FROST DAMAGE IF NOT PROTECTED 
   OR BROUGHT INDOORS TONIGHT. 

HAZARDOUS WEATHER...

 * TEMPERATURES ARE FORECAST TO DROP INTO THE MID AND UPPER 30S
   LATE TONIGHT. AREAS OF FROST ARE LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP 
   DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS 
   IN THE ADVISED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER 
   VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS 
   SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. 

&&

$$

JK
396 
WWUS73 KGRR 160758
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
358 AM EDT FRI SEP 16 2011

MIZ037>040-043>046-161300-
/O.CON.KGRR.FZ.W.0003.000000T0000Z-110916T1300Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT
358 AM EDT FRI SEP 16 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

IMPACTS...

 * TENDER VEGETATION COULD BE DAMAGED OR KILLED IF NOT PROTECTED
   OR BROUGHT INDOORS EARLY THIS MORNING.

HAZARDOUS WEATHER...

 * TEMPERATURES WILL BE 27 TO 35 DEGREES EARLY THIS MORNING.
   WIDESPREAD FROST CAN BE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE 
   FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL 
   INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR 
   PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY 
   LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM 
   THE COLD. 

&&

$$

MIZ050>052-056>059-064>067-071>074-161300-
/O.CON.KGRR.FR.Y.0004.000000T0000Z-110916T1300Z/
MUSKEGON-MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-
EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...MUSKEGON...GREENVILLE...ALMA...
JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...HOLLAND...HASTINGS...
CHARLOTTE...LANSING...SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...
JACKSON
358 AM EDT FRI SEP 16 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

IMPACTS...

 * TENDER VEGETATION COULD SUFFER FROST DAMAGE IF NOT PROTECTED OR
   BROUGHT INDOORS EARLY THIS MORNING.

HAZARDOUS WEATHER...

 * TEMPERATURES WILL BE IN THE MID AND UPPER 30S EARLY THIS MORNING.
   AREAS OF FROST ARE LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP 
   DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS 
   IN THE ADVISED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER 
   VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS 
   SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. 

&&

$$

JK
850 
WWUS73 KGRR 161251
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
851 AM EDT FRI SEP 16 2011

MIZ037>040-043>046-161400-
/O.CAN.KGRR.FZ.W.0003.000000T0000Z-110916T1300Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...BIG RAPIDS...MOUNT PLEASANT
851 AM EDT FRI SEP 16 2011

...FREEZE WARNING IS CANCELLED...

TEMPERATURES ARE NOW ABOVE FREEZING AND THE NATIONAL WEATHER
SERVICE IN GRAND RAPIDS HAS CANCELLED THE FREEZE WARNING.

&&

$$

MIZ050>052-056>059-064>067-071>074-161400-
/O.CAN.KGRR.FR.Y.0004.000000T0000Z-110916T1300Z/
MUSKEGON-MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-
EATON-INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...MUSKEGON...GREENVILLE...ALMA...
JENISON...GRAND RAPIDS...IONIA...ST. JOHNS...HOLLAND...HASTINGS...
CHARLOTTE...LANSING...SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...
JACKSON
851 AM EDT FRI SEP 16 2011

...FROST ADVISORY IS CANCELLED...

THE SUN IS UP AND THE FROST THREAT IS OVER. THE NATIONAL WEATHER
SERVICE IN GRAND RAPIDS HAS CANCELLED THE FROST ADVISORY.

&&

$$

OSTUNO

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this frost advisory went out at Sep 15, 12:25 AM EDT, 3 hours 50 minutes earlier.

Area forecast discussion, Sep 15, 12:25 AM EDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1225 AM EDT THU SEP 15 2011

LATEST UPDATE...AVIATION...

.SYNOPSIS...(410 PM EDT WED SEP 14 2011)
COLD CANADIAN AIR WILL CONTINUE FLOWING SOUTH INTO LOWER MICHIGAN
TONIGHT AND THURSDAY ON THE HEELS OF NORTHWEST WINDS. THE COLD AIR
FLOWING ACROSS THE WARM LAKES MAY TRIGGER SOME LIGHT RAIN SHOWERS.

A LARGE AREA OF HIGH PRESSURE NOW CENTERED OVER THE NORTHERN PLAINS
REGION WILL SETTLE OVER THE STATE FOR THURSDAY NIGHT AND FRIDAY.
WIDESPREAD FROST IS EXPECTED EARLY FRIDAY MORNING... WITH FREEZING
TEMPERATURES EVEN POSSIBLE NORTH OF INTERSTATE 96.

THE HIGH WILL SLIP SLOWLY EAST TOWARD NEW ENGLAND OVER THE WEEKEND
AND TEMPERATURES WILL GRADUALLY MODERATE AS DRY WEATHER CONTINUES.

&&

.SHORT TERM...(410 PM EDT WED SEP 14 2011)
(TONIGHT THROUGH FRIDAY NIGHT)

AREAS SOUTH AND EAST OF GRR WILL BE IMPACTED WITH WIDESPREAD RAIN
SHOWERS THE REST OF THE AFTERNOON INTO THE EARLY EVENING.  THIS AREA
IS IN THE DIVERGENT RIGHT ENTRANCE REGION OF THE UPPER JET AND IS
EXPERIENCING MID LEVEL FGEN FORCING. THESE DYNAMICS ARE PROGGED TO
SHIFT OFF TO THE E/SE AFTER 00Z.

LAKE EFFECT RAIN SHOWERS ARE UNDERWAY ACROSS ERN UPR MI AND FAR NRN
LWR MI. WITH TIME THESE WILL DEVELOP OVER WRN LWR MI AS WELL... BUT
THE LOW LEVEL FLOW GOES QUITE NORTHERLY. AS A CONSEQUENCE... POPS
HAVE BEEN LIMITED TONIGHT TO THE FAR NRN CWFA AND IMMEDIATE LAKE MI
SHORELINE.

ELSEWHERE TONIGHT... THE CONCERN IS HOW MUCH FROST IF ANY WILL
DEVELOP. THE NAM IS SHOWING 15-20 KNOTS OF WIND AT 925 MB OVERNIGHT
AND THE MOS GUIDANCE HAS SFC WINDS HOLDING UP AT 4-8 KNOTS MOST OF
THE NIGHT. IT MIGHT BE DIFFICULT TO FORM MUCH FROST WITH THIS SET UP
SO WILL NOT ISSUE A HEADLINE. HOWEVER... THE LOW LYING/SHELTERED
LOCATIONS COULD SEE SOME FROST WHERE WINDS CALM OUT.

CONSIDERABLE CLOUDINESS EXPECTED THURSDAY... PARTICULARLY NORTH AND
WEST CWFA... AS UPPER TROUGH AND H8 THERMAL TROUGH IMPACTS THE
REGION. NNW FLOW MAY PRODUCE SOME LAKE EFFECT RAIN SHOWERS NORTH AND
WEST OF GRR.

RAPID CLEARING EXPECTED THURSDAY NIGHT... WITH HIGH POTENTIAL FOR
WIDESPREAD FROST AS THE WINDS DIMINISH WITH THE ARRIVAL OF THE SFC
HIGH. HEADLINES FOR FROST AND FREEZING TEMPERATURES WILL LIKELY BE
NEEDED. A FROST RISK MAY STILL EXIST FRIDAY NIGHT TOO SINCE THE
WINDS STILL LOOK LIGHT/CALM WITH THE LINGERING SFC RIDGING OVHD.

&&

.LONG TERM...(410 PM EDT WED SEP 14 2011)
(SATURDAY THROUGH WEDNESDAY)

THE LONG TERM FORECAST WILL FEATURE A RELATIVELY QUIET PERIOD DURING
THE FIRST COUPLE DAYS...AND THEN TRANSITION TO A BIT OF AN UNSETTLED
PATTERN FOR THE END OF THE PERIOD.

UPPER RIDGING CURRENTLY IN PLACE ACROSS THE PACIFIC NW WILL
TRANSLATE EAST TO THE MIDWEST BY THE BEGINNING OF THE WEEKEND. THIS
UPPER RIDGING BUILDING IN WILL BRING CONTINUED DRY WEATHER AND
MODERATING TEMPS FOR THE AREA THROUGH THE UPCOMING WEEKEND.

A COUPLE OF DECENT WAVES COMING IN OFF OF THE PACIFIC WILL HELP TO
PUSH THE RIDGE AXIS EAST OF THE AREA LATE SUN. LOWERING HEIGHTS AND
A RETURN FLOW WITH SOME ORIGINS FROM THE GULF OF MEXICO WILL
INCREASE THE CHC OF RAIN BEGINNING LATE SUN. A WEAKENING COLD FRONT
WILL MOVE INTO THE AREA WILL HELP THE CAUSE OUT ALSO.

THERE IS SOME UNCERTAINTY WITH SOME OF THE DETAILS BEYOND MON WITH
REGARD TO THE TIMING OF THE NEXT WAVE. THE UPPER FLOW WILL FLATTEN
OUT A BIT TEMPORARILY BEFORE THE NEXT WAVE APPROACHES THE AREA. THIS
NEXT WAVE WILL BRING THE NEXT CHC OF RAIN IN ACROSS THE AREA. THE
00Z ECMWF WAS A BIT MORE AMPLIFIED WITH THE LOW...WHERE THE 12Z RUN
HAS WEAKENED THE SYSTEM...AND HAS IT IN PIECES MORE LIKE THE GFS.

WE HAVE LEFT THE CHC POPS IN FROM MON THROUGH WED WITH THE
UNCERTAINTY THAT EXISTS. THE FCST CAN BE FINE TUNED AS SOME RUN TO
RUN CONSISTENCY DEVELOPS. IT WILL NOT BE RAINING ALL THE TIME BY
ANY MEANS. TEMPS WILL BE RATHER MILD WITH THE SRLY LOW LEVEL FLOW
REMAINING IN PLACE.

&&

.AVIATION...(1225 AM EDT THU SEP 15 2011)
VFR CONDITIONS ARE EXPECTED THROUGH THE VALID TIME OF THE
TAFS...06Z-06Z. A BATCH OF LAKE GENERATED CLOUDS WITH BASES OF
5000-10000FT WILL PUSH THROUGH THE WESTERN TAF SITES OF KMKG...KGRR
AND KAZO THE REMAINDER OF THE NIGHT. A FEW SHOWERS MAY IMPACT THE
KMKG SITE THROUGH 13Z TONIGHT INTO THURSDAY MORNING.

CUMULUS CLOUDS ARE EXPECTED TO DEVELOP THROUGH THE COURSE OF THE
MORNING HOURS ON THURSDAY AS HEATING OF THE DAY INTO A COLD AIR MASS
SHOULD PRODUCE SOME BROKEN CLOUDS. NAM IS INDICATING A PULSE OF RH
AT 850MB/S TOWARD MIDDAY...LIKELY A GOOD DEAL OF HORIZONTAL ROLL
CONVECTION THAT WILL BE LAKE ENHANCED. BOTTOM LINE...VFR AND QUIET.

&&

.MARINE...(410 PM EDT WED SEP 14 2011)
15-25 KT NNW FLOW AND WAVES OF 3 TO 6 FEET EXPECTED TONIGHT AND
THURSDAY... DIMINISHING THURSDAY EVENING WITH ARRIVAL OF THE SFC
RIDGE. SMALL CRAFT ADVISORIES ARE IN EFFECT. RIP CURRENT RISK IS
HIGH.

&&

.HYDROLOGY...(410 PM EDT WED SEP 14 2011)
NO HYDRO ISSUES EXPECTED THIS WEEK THROUGH THE WEEKEND.

&&

.FIRE WEATHER...(410 PM EDT WED SEP 14 2011)
INFORMATION REGARDING THE LARGE FOREST FIRE RESPONSIBLE FOR THE
SMELL OF SMOKE IN THE AIR CAN BE FOUND AT THE FOLLOWING WEB SITE...

HTTP://WWW.INCIWEB.ORG/INCIDENT/2534/

&&

.CLIMATE...(410 PM EDT WED SEP 14 2011)

RECORDS LOWS FOR 9/15...
GRR...36 IN 1953
LAN...35 IN 1995
MKG...38 IN 1964

RECORDS LOWS FOR 9/16...
GRR...32 IN 1902
LAN...24 IN 1868
MKG...31 IN 1929

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY ST. JOSEPH TO MANISTEE THROUGH THURSDAY
EVENING.

&&

SYNOPSIS:     MEADE
SHORT TERM:   MEADE
LONG TERM:    NJJ
AVIATION:     DUKE
MARINE:       MEADE
HYDROLOGY:    MEADE
FIRE WEATHER: MEADE
CLIMATE:      MEADE
Hazardous weather outlook, Sep 14, 5:05 AM EDT, 23 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
505 AM EDT WED SEP 14 2011

MIZ037>040-043>046-050>052-056>059-064>067-071>074-150915-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
505 AM EDT WED SEP 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

AREAS OF FROST ARE POSSIBLE NORTH OF INTERSTATE 96 AND EAST OF
ROUTE 131 AFTER MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FREEZE IS POSSIBLE NORTH OF INTERSTATE 96 AND EAST OF ROUTE 131
EARLY FRIDAY MORNING. FROST IS POSSIBLE ELSEWHERE.

MONDAY AND TUESDAY PERIODS OF THUNDERSTORMS ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH THIS COMING WEEKEND.

LMZ844>849-150915-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
505 AM EDT WED SEP 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

WINDS AND WAVES WILL POSE A HAZARD TO SMALL CRAFT THROUGH TONIGHT. THERE
WILL BE AN ENHANCED RISK OF RIP CURRENTS TOO.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WINDS AND WAVES WILL CONTINUE TO POSE A HAZARD TO SMALL CRAFT
THROUGH THURSDAY EVENING. THERE WILL BE AN ENHANCED RISK OF RIP
CURRENTS TOO.

MONDAY AND TUESDAY PERIODS OF THUNDERSTORMS ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH THIS COMING WEEKEND.

WDM

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 15, 2:43 PM EDTFreeze WarningGRRClare, Isabella, Lake, Mason, Mecosta, Newaygo and 2 more18 hr

Nearby

Frost Advisories in Michigan, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.